MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (omsc) was informed that the customer gastrointestinal videoscope was returned to the olympus repair center for a reported ¿clogging of air/water supply¿.The customer reported issue was found during an unspecified event.During the repair inspection, foreign material was found clogged inside the air/water nozzle at the distal end of the scope.No death, injury or harm was reported to olympus.This report is being submitted to capture the foreign material was found clogged inside the air/water nozzle.
 
Additional Manufacturer Narrative
The repair inspection confirmed the customer reported issue, identified foreign material clogged inside the air/water nozzle at the distal end of the scope causing restricted air/water and suction flow.Additionally, there is dirt/debris that is difficult to remove at the distal tip cover and the on the bending section cover.Dirt/debris was also found on the suction channel inside the universal cord.The inspection also noted the angulation control knobs have play or are loose due to an elongated angle wire.The insertion tube has wrinkles, is dented along the middle of the shaft, and is buckled below the protective boot cover.The bending section cover is discolored.The adhesive of the distal objective lens and the distal light guide lens are cloudy/discolored.The universal cord is dented.The investigation is ongoing.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It was confirmed that foreign material was clogged in the nozzle, and had come out from the suction channel.The specific material was not identified and the nozzle was not reported to have been deformed.According to the investigation results it was determined that reprocessing failed to be performed according to the instructions for use (ifu) as the foreign material was not removed, which resulted in adherence to the suction channel.The cause as to how the foreign material entered the nozzle/channel could not be determined.Detailed information regarding handling at the facility could not be obtained.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15815373
Report Number9610595-2022-04143
Device Sequence Number12177693
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown